Alert archive / Missouri / Flash Flood Warnings in 2024

Flash Flood Warning 46, NWS St. Louis, MO

July 16, 2024Madison County, Monroe County, Saint Clair County, Illinois; 6 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 16, 2024, 12:01 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; 6 counties in Missouri. It was in force for 3 hr. 37 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2024, 12:01 PM CDT (17:01 UTC)
Expired
Jul 16, 2024, 3:00 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 12:04 PM CDTFLOOD1 Ne Cedar Hill, MOponding water on road.
Jul 16, 12:10 PM CDTFLASH FLOOD1 N Caseyville, ILlevee failure reported with ongoing flooding.
Jul 16, 12:21 PM CDTRAIN 2.04Chesterfield, MO2.04 measured in 30 minutes (Chesterfield).
Jul 16, 12:23 PM CDTFLASH FLOOD1 N Manchester, MOWater rescue underway northbound 141 near Dutch Mill Road. Vehicle in water.
Jul 16, 12:33 PM CDTFLASH FLOODWashington, MOFlash flooding with water rescue in Washington, MO.
Jul 16, 12:35 PM CDTFLASH FLOOD1 W Clayton, MOVehicle in water, with standing water on Forest Park Parkway, from southbound 170.
Jul 16, 12:35 PM CDTRAIN 3.653 Wnw Washington, MOsocial media.
Jul 16, 12:39 PM CDTFLASH FLOODPeerless Park, MOFlooding of 141 under I-44.
Jul 16, 12:40 PM CDTFLASH FLOODDe Soto, MOPart of De Soto continues to experience flooding. Several locations along Rock Road had down branches down. Some branches are as big as 8 inches in diameter.
Jul 16, 12:45 PM CDTFLASH FLOOD1 Nne Manchester, MO3 to 4 feet of standing water at the entrance near South Parkway Middle School. Water has risen high enough to be encroaching on nearby neighborhoods.
Jul 16, 12:45 PM CDTFLASH FLOODBallwin, MOManchester Road at New Ballwin Road flooded with a least one vehicle stranded in the flood waters. Picture via X.
Jul 16, 12:49 PM CDTFLASH FLOODSunset Hills, MOcreek out of banks.
Jul 16, 12:50 PM CDTFLASH FLOOD2 Wsw Marthasville, MOEM reports many stream flash flooding across southern Warren County with one water rescue underway.
Jul 16, 12:50 PM CDTFLASH FLOODEureka, MOMultiple road closures reported by Public Works.
Jul 16, 12:50 PM CDTRAIN 2.911 Ene Cahokia, IL2.91 inches in the last six hours.
Jul 16, 12:51 PM CDTRAIN 1.761 Wnw Berkeley, MO1.76 inches in the last six hours at KSTL.
Jul 16, 12:54 PM CDTFLASH FLOOD1 W Richmond Heights, MOMultiple water rescues near Brentwood and I-64.
Jul 16, 12:54 PM CDTRAIN 1.683 Wnw Chesterfield, MO1.68 inches of rain in last six hours at KSUS.
Jul 16, 12:55 PM CDTRAIN 4.282 Ene Scott Afb, IL4.28 inches of rain in last six hours, with a daily total of 4.80 inches at KBLV.
Jul 16, 12:57 PM CDTFLASH FLOODGray Summit, MOsocial media photograph of flooding near Purina Farms in Grey Summit.
Jul 16, 1:02 PM CDTFLASH FLOOD1 Se Saint Louis, MOsocial media video of flooding at intersection of Lasalle and California Ave in St. Louis City.
Jul 16, 1:03 PM CDTFLASH FLOOD1 Nw Kimmswick, MOsocial media video shows flash flooding of the area near Seckman road in Imperial.
Jul 16, 1:20 PM CDTRAIN 3.81Valley Park, MO
Jul 16, 1:24 PM CDTFLASH FLOOD3 E Eureka, MOMoDOT reports I-44 closed near Beaumont.
Jul 16, 1:28 PM CDTRAIN 3.35Freeburg, IL
Jul 16, 1:36 PM CDTRAIN 6.783 Sw Shiloh, IL
Jul 16, 1:37 PM CDTFLASH FLOOD2 S Belleville, ILIL 15 at Belleville West Pkwy closed in both directions.
Jul 16, 1:39 PM CDTFLASH FLOOD2 Sse Harvester, MOGreens Bottom Road flooded.
Jul 16, 1:45 PM CDTRAIN 3.252 Ne Antonia, MO
Jul 16, 1:50 PM CDTFLASH FLOOD1 Sse Mascoutah, ILsocial media photograph of flash flooding near Dollar General.
Jul 16, 1:50 PM CDTFLASH FLOODBallwin, MOSocial media video of flash flooding in Whispering Oakwood Neighborhood on Kehrs Mill Road in Ballwin.
Jul 16, 2:14 PM CDTRAIN 4.12 E Wildwood, MOStorm Total.
Jul 16, 2:15 PM CDTFLASH FLOOD1 Ne Columbia, ILPalmer Creek rose well above its banks flooding Quarry Road, Palmer Road and Ghent Road.
Jul 16, 2:30 PM CDTRAIN 3.21 Sw Crestwood, MOStorm Total.
Jul 16, 2:31 PM CDTFLASH FLOOD2 W Lebanon, ILWater flowing over Rieder Road just north of Engle Creek crossing near OFallon Wastewater Processing plant.
Jul 16, 2:54 PM CDTRAIN 3.11 Sw Fenton, MOSince Midnight.
Jul 16, 2:59 PM CDTRAIN 4.77Lebanon, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WGUS53 KLSX 161701
FFWLSX
ILC119-133-163-MOC071-099-183-189-219-510-162000-
/O.NEW.KLSX.FF.W.0046.240716T1701Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1201 PM CDT Tue Jul 16 2024

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Southwestern Madison County in southwestern Illinois...
  Monroe County in southwestern Illinois...
  Saint Clair County in southwestern Illinois...
  Franklin County in east central Missouri...
  Jefferson County in east central Missouri...
  Central Saint Charles County in east central Missouri...
  Saint Louis County in east central Missouri...
  Southeastern Warren County in east central Missouri...
  Saint Louis City in east central Missouri...

* Until 300 PM CDT.

* At 1201 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  St. Louis, St. Charles, Florissant, Chesterfield, Belleville, 
  Wildwood, University City, Ballwin, Granite City, O'Fallon, 
  Kirkwood, Maryland Heights, East St. Louis, Hazelwood, 
  Collinsville, Edwardsville, Webster Groves, Ferguson, Arnold and 
  Manchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
      3886 9002 3866 8972 3822 8970 3822 9004
      3814 9004 3809 9021 3813 9025 3806 9038
      3806 9058 3809 9068 3820 9078 3820 9126
      3869 9126 3859 9090

FLASH FLOOD...RADAR INDICATED

$$

Fuchs
2 follow-up statements
269 
WGUS73 KLSX 161734
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1234 PM CDT Tue Jul 16 2024

ILC119-133-163-MOC071-099-183-189-219-510-162000-
/O.CON.KLSX.FF.W.0046.000000T0000Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-Franklin MO-Jefferson MO-
Saint Charles MO-Saint Louis MO-Warren MO-Saint Louis City MO-
1234 PM CDT Tue Jul 16 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS 
AFTERNOON FOR SOUTHWESTERN MADISON, MONROE AND SAINT CLAIR COUNTIES 
IN SOUTHWESTERN ILLINOIS, FRANKLIN, JEFFERSON, CENTRAL SAINT 
CHARLES, SAINT LOUIS AND SOUTHEASTERN WARREN COUNTIES IN EAST 
CENTRAL MISSOURI AND THE SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...

At 1234 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 6 inches of rain 
have fallen. Additional rainfall amounts of 1 to 3 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.  A water
         rescue was reported along Highway 141 near Dutch Mill
         Drive.

Some locations that will experience flash flooding include...
  St. Louis, St. Charles, Florissant, Chesterfield, Belleville, 
  Wildwood, University City, Ballwin, Granite City, O'Fallon, 
  Kirkwood, Maryland Heights, East St. Louis, Hazelwood, 
  Collinsville, Edwardsville, Webster Groves, Ferguson, Arnold and 
  Manchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
      3886 9002 3866 8972 3822 8970 3822 9004
      3814 9004 3809 9021 3813 9025 3806 9038
      3806 9058 3809 9068 3820 9078 3820 9126
      3869 9126 3859 9090

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Fuchs
972 
WGUS73 KLSX 161958
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
258 PM CDT Tue Jul 16 2024

ILC119-133-163-MOC071-099-183-189-219-510-162008-
/O.EXP.KLSX.FF.W.0046.000000T0000Z-240716T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-Franklin MO-Jefferson MO-
Saint Charles MO-Saint Louis MO-Warren MO-Saint Louis City MO-
258 PM CDT Tue Jul 16 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR 
SOUTHWESTERN MADISON, MONROE AND SAINT CLAIR COUNTIES IN 
SOUTHWESTERN ILLINOIS, FRANKLIN, JEFFERSON, CENTRAL SAINT CHARLES, 
SAINT LOUIS AND SOUTHEASTERN WARREN COUNTIES IN EAST CENTRAL 
MISSOURI AND THE SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Wednesday for 
portions of Illinois and Missouri.

&&

LAT...LON 3874 9059 3874 9052 3889 9035 3881 9011
      3886 9002 3866 8972 3822 8970 3822 9004
      3814 9004 3809 9021 3813 9025 3806 9038
      3806 9058 3809 9068 3820 9078 3820 9126
      3869 9126 3859 9090

$$

Fuchs

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:56 AM CDT, 1 hour 5 minutes earlier. Its key messages:

  • Thunderstorms are expected along and ahead of a cold front today into this evening. Heavy rain producing flash flooding is the primary threat, but a few of the stronger storms could contain gusty or locally damaging winds.
Area forecast discussion, Jul 16, 10:56 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1056 AM CDT Tue Jul 16 2024

.UPDATE...
Issued at 1051 AM CDT Tue Jul 16 2024

Thunderstorms have blossomed across much of the area this morning
both as outgrowth from early morning storms and along and ahead of
a cold front advancing in from the north. This has led to more
widespread thunderstorms late this morning. The Flash Flood Watch
has been expanded northward and the Heat Advisory ended. Flash
flooding continues to be the primary threat as PWATs remain above
2 inches and storm motions favor long duration rainfall. A few
stronger storms with gusty winds remain possible, but the primary
threat is heavy rain and flash flooding. It is possible that
another round of thunderstorms develops later this afternoon, but
this is becoming more remote as morning thunderstorms and
extensive cloud cover is likely to drain the instability earlier
in the day. The forecast has been updated to reflect this general
thinking.

Kimble

&&

.KEY MESSAGES...

- Thunderstorms are expected along and ahead of a cold front today
  into this evening. Heavy rain producing flash flooding is the
  primary threat, but a few of the stronger storms could contain
  gusty or locally damaging winds.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 350 AM CDT Tue Jul 16 2024

The primary item of interest in the immediate term continues to be a
slow-moving and expansive line of thunderstorms draped across
central Illinois, where it has finally begun to backbuild into
eastern portions of our forecast area as of 3:30 am. Within the core
of this line of storms, training storms with high rain rates have
produced exceptionally high rainfall and prompted flash flood
warnings. However, these more significant impacts have eluded our
forecast area thus far, and it appears somewhat unlikely that we
will observe impacts of this magnitude locally this morning,
although some locally heavy rain and flooding will be possible.

Another possibility is for redevelopment farther to the west across
northeast and central Missouri. There is some moisture pooling ahead
of an advancing cold front in these areas, and CAMs have somewhat
inconsistently produced some redeveloping storms in these areas as a
modest low level jet intensifies over the next few hours. So far
this has not materialized, and latest trends have been to back off
from this development. There is also not much in the way of
kinematic support for this, aside from modest convergence along the
nose of the aforementioned low level jet.

In any case, whatever storms do manage to develop (including those
that are ongoing) will do so within a moisture-rich (2 - 2.25 inch
PWAT) and unstable environment (MUCAPE 2500-3500 J/kg), albeit with
only marginal wind shear (30-35kt effective shear). As such, storms
are likely to be capable of producing heavy rain rates, and even
some localized training given the orientation of the LLJ. The
primary question at this point, though is whether enough convection
can develop at this point to tap into the thermodynamic environment.
At this stage, confidence is low that this will materialize, but it
can't be completely ruled out just yet.

During the day today, both a composite outflow boundary and cold
front will slide southward through the area, the speed of which may
be augmented by lingering thunderstorms from this morning should
they materialize. There is quite a bit of variability in progression
of the outflow boundary in particular, and this is clearly shown by
large ensemble temperature spreads. Recent CAMs are also very
inconsistent with developing convection and its outflow, and this
feature and has recently swung dramatically from widespread
convection and outflow (cool), to almost no new convection and a
much slower and weaker boundary (hot). It is possible that this
front will push far enough south by mid afternoon to significantly
limit our heat potential across the Ozarks, but this remains highly
uncertain and will depend on how convection develops this morning.
On the other hand, more limited convection and weaker outflow may
speed up the redevelopment of storms later this afternoon and
evening, which has some support in the latest runs of the highly
variable HRRR.

Regarding the latter, it still appears that the cold front will sink
into our southern areas by this evening, and the combination of
forcing from a subtle shortwave and strengthening low-level jet will
trigger another round of thunderstorms. This signal has been a bit
more consistent than tonight's activity, although the timing
continues to shift. Latest trends have been to speed up its
development into this evening, and we will have to watch closely in
the event that this timing needs to be sped up to this afternoon.
Whenever storms to manage to develop though, storm motions parallel
to the stalled cold front will support training thunderstorms, and a
moisture-rich environment will once again support high rain
rates. While there remains some timing/location uncertainty, we
have high enough confidence to issue a Flash Flood Watch from 7 pm
tonight to 7 am tomorrow for parts of the Ozarks and southern
Illinois, which is where we think the greatest likelihood of
training thunderstorms exists. Still, adjustments in both time
and space may be needed, particularly if storms develop earlier in
the day or farther to the north. While our current deterministic
QPF forecast QPF is underwhelming, high resolution ensemble
forecast (HREF) data supports narrow corridors of 2 to 4 inch
rainfall totals, with a few pockets as high as 5 to 6 inches also
present. This aligns with the forecast environment, even if it
remains somewhat uncertain exactly when and where it will occur.

Meanwhile, the potential for other severe thunderstorm hazards
appears less likely due to steadily weakening upper level support
and more marginal instability during the evening. Still, we can't
rule out some isolated strong wind gusts this evening,
particularly with any bowing segments that manage to develop. The
potential for severe storms may also be slightly higher if storms
develop earlier in the afternoon when both instability and bulk
wind shear are likely to be maximized.

Otherwise, storms are likely to diminish sometime Wednesday morning,
and the cold front/outflow will continue to push south of the area.
By Wednesday afternoon, some lingering post-frontal instability may
support isolated shower/thunderstorm development across mainly the
Ozarks and southern Illinois, but confidence is low regarding this
potential. Most of the area is likely to remain dry Wednesday, with
a significant cooldown into the low 80s expected as well.

BRC

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 350 AM CDT Tue Jul 16 2024

The long-term discussion will be mercifully much shorter, as the
pattern will shift dramatically to one featuring high pressure and
well below average temperatures Thursday through at least the end of
the weekend. This trend will begin Wednesday as previously
discussed, but from Thursday onward northwest flow aloft and a large
area of surface high pressure will sink into the area, ushering in
significant negative temperature anomalies. In fact, both the NAEFS
and ECMWF ensemble mean 850mb temperatures drop to below the 3rd
percentile by Thursday, and negative anomalies persist through the
end of the weekend. This is highly likely to support a prolonged
period of below average temperatures, and is corroborated by an
extended period of narrow forecast temperature spreads in the upper
70s to low 80s that persists through the end of the weekend.

Meanwhile, this pattern also overwhelmingly favors dry conditions
from Thursday through the end of the weekend, with precipitation
chances drifting upwards early next week as the pattern finally
shows some signs of shifting.

BRC

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 658 AM CDT Tue Jul 16 2024

Primary concern during the 12Z TAF will be the potential for
multiple rounds of thunderstorms. The first round is ongoing and
primarily impacting the St. Louis metro area terminals, with
lightning and heavy rain as the primary hazards. Visibility
reductions and ceiling reductions will be possible periodically
for a few hours this morning, but storms are likely to move south
and diminish prior to noon. After a lull in the early afternoon,
another round of thunderstorms will be possible in the evening,
which may impact I-70 corridor terminals. Confidence is low
regarding whether these storms will develop this far north.
Finally, lowering ceilings are likely this evening and overnight
as a cold front moves through the area, potentially reducing
ceilings to MVFR levels or possibly lower at I-70 terminals. At
UIN, most of these impacts are likely to remain south of the
terminal today, but a stray shower or thunderstorm can't be ruled
out.

BRC

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Gasconade MO-Lincoln MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
     Charles MO-Warren MO.

     Flood Watch through Wednesday morning for Crawford MO-Franklin
     MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Washington MO.

IL...Flood Watch through this evening for Calhoun IL-Greene IL-Jersey
     IL-Macoupin IL-Montgomery IL-Pike IL.

     Flood Watch through Wednesday morning for Bond IL-Clinton IL-
     Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jul 16, 4:06 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
406 AM CDT Tue Jul 16 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
406 AM CDT Tue Jul 16 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms throughout the day and overnight,
with the greatest coverage expected early this morning and this
evening. Locally heavy rain and flash flooding will be possible,
particularly this evening and overnight. Isolated damaging wind gusts
will also be possible.

Dangerous heat may also linger across the Ozarks today, with heat
index values approaching 105 degrees in the afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms may linger into Wednesday morning across the
Ozarks and southern Illinois, and a few weaker storms may develop in
these areas again in the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

19

In the hours before

Local storm report, Jul 16, 10:53 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1053 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     Rain             2 SE Saint Rose         38.66N 89.52W
07/16/2024  M2.56 Inch       Clinton            IL   Public

&&
Local storm report, Jul 16, 11:27 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1127 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     Flash Flood      Foley                   39.05N 90.74W
07/16/2024                   Lincoln            MO   Emergency Mngr

            water over roadway on highway 79.

&&
Local storm report, Jul 16, 11:29 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1129 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     Flash Flood      1 NNE Troy              38.99N 90.97W
07/16/2024                   Lincoln            MO   Emergency Mngr

            ramp from 61 to 47 flooded and impassable.

&&
Local storm report, Jul 16, 11:40 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1140 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     Flash Flood      Troy                    38.98N 90.98W
07/16/2024                   Lincoln            MO   Emergency Mngr

            multiple water rescues in Troy.

&&
Local storm report, Jul 16, 11:45 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1145 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Rain             De Soto                 38.14N 90.55W
07/16/2024  E3.65 Inch       Jefferson          MO   Public

&&
Local storm report, Jul 16, 11:58 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1158 AM CDT Tue Jul 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     Rain             Lebanon                 38.60N 89.81W
07/16/2024  M3.31 Inch       St. Clair          IL   Public

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:17 AM CDTFlood WatchLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more29 hr
Jul 16, 4:20 AM CDTAreal Flood AdvisoryLSXPike27 min
Jul 16, 4:28 AM CDTAreal Flood AdvisoryLSXBond, Montgomery3 hr
Jul 16, 4:33 AM CDTAreal Flood AdvisoryLSXFayette25 min
Jul 16, 4:47 AM CDTFlash Flood WarningLSXPike3 hr
Jul 16, 4:51 AM CDTFlash Flood WarningLSXMontgomery3 hr
Jul 16, 4:58 AM CDTFlash Flood WarningLSXFayette3 hr
Jul 16, 5:13 AM CDTAreal Flood AdvisoryLSXFayette, Marion3 hr
Jul 16, 5:19 AM CDTAreal Flood AdvisoryLSXGreene3 hr
Jul 16, 5:30 AM CDTFlash Flood WarningLSXMarion3 hr
Jul 16, 5:58 AM CDTAreal Flood AdvisoryLSXClinton, Washington39 min
Jul 16, 6:37 AM CDTFlash Flood WarningLSXClinton, Washington10 hr
Jul 16, 6:44 AM CDTFlash Flood WarningLSXMarion9 hr
Jul 16, 7:54 AM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Madison, Monroe, Saint Clair4 hr
Jul 16, 8:59 AM CDTAreal Flood AdvisoryLSXMonroe, Randolph, Saint Clair34 min
Jul 16, 9:18 AM CDTAreal Flood WarningLSXMarion6 hr
Jul 16, 9:33 AM CDTFlash Flood WarningLSXMonroe, Randolph, Saint Clair3 hr
Jul 16, 10:43 AM CDTFlash Flood WarningLSXCalhoun3 hr
Jul 16, 10:51 AM CDTSevere Thunderstorm WarningLSXCalhoun54 min
Jul 16, 11:35 AM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Madison3 hr
Jul 16, 12:31 PM CDTFlash Flood WarningLSXRandolph3 hr
Jul 16, 2:48 PM CDTRiver Flood WarningLSXMonroe, Saint Clair4 days
Jul 16, 3:39 PM CDTAreal Flood AdvisoryLSXMarion7 hr
Jul 16, 4:43 PM CDTAreal Flood WarningLSXClinton, Washington12 hr
Jul 16, 5:42 PM CDTRiver Flood WarningLSXMadison4 days
Jul 16, 6:00 AM CDTSevere Thunderstorm WarningLSXShelby45 min
Jul 16, 6:20 AM CDTAreal Flood AdvisoryLSXMarion, Ralls3 hr
Jul 16, 9:14 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Shelby49 min
Jul 16, 9:16 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Jul 16, 9:47 AM CDTAreal Flood AdvisoryLSXCrawford, Iron, Saint Francois, Washington3 hr
Jul 16, 11:37 AM CDTTornado Warning Tornado observedLSXFranklin, Warren27 min
Jul 16, 11:52 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis38 min
Jul 16, 12:01 PM CDTTornado WarningLSXJefferson28 min
Jul 16, 12:49 PM CDTRiver Flood WarningLSXJefferson2 hr
Jul 16, 2:44 PM CDTRiver Flood WarningLSXJefferson15 hr
Jul 16, 3:24 PM CDTRiver Flood WarningLSXSaint Charles12 hr

Nearby

Flash Flood Warnings in Missouri, 2024Flash Flood Warnings in Illinois, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.